Flash Flood, Jefferson
- When
- February 21, 1:34 AM CST to 4:00 AM CST
- Where
- Jefferson County, Beaumont
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.854, -94.153 (the zone’s center; the record gives no point)
Around seven inches of rain fell in less than 6 hours, resulting in flash flooding across sections of Beaumont. Several homes near Roy Guess Elementary School had water enter them.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Around seven inches of rain fell in less than 6 hours, resulting in flash flooding across sections of Beaumont. Several homes near Roy Guess Elementary School had water enter them.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 20, 7:34 PM CST, 6 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
734 PM CST THU FEB 20 2003
CURRENTLY...NUMEROUS SHOWERS AND THUNDERSTORMS COVERING ALL OF THE
CWA. FRONT LOOKS TO BE LYING ACROSS NORTHWESTERN LA DOWN THROUGH
CENTRAL TX. GUSTY WINDS AND RAINFALL RATES OF UP TO ONE INCH PER HOUR
CAN BE EXPECTED TONIGHT WITH STRONG STORMS.
A LOW CONTINUES TO SPIN UP IN SOUTHEAST TX...AND WILL PROVIDE THE
FOCUS FOR FURTHER DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
TOMORROW. MESO-ETA STILL SHOWING DEVELOPMENT OF A SQUALL LINE
TOMORROW EVENING AS THIS LOW AND ASSOCIATED FRONT TRACKS ACROSS THE
CWA. SQUALL LINE WILL BE PRE-FRONTAL AS FRONT IS NOT EXPECTED TO PASS
THROUGH UNTIL SATURDAY MORNING.
FORECAST LOOKS TO BE ON TRACK...ONLY CHANGE TO BE MADE WILL BE TO
LOWER OVERNIGHT TEMPS FOR AEX AREA. AT 7PM...TEMP WAS 54...WILL GO
WITH LOWER 50S FOR OVERNIGHT LOW UP THERE.
.LCH...FLOOD WATCH FOR LATE TNGT INTO FRI ALL OF SE TX & CNTL LA.
.UPDATED NUMBERS...
FRI SAT SU F S S
AEX 52/66 55/64 44 8++60
BPT 60/68 52/66 47 8++30
LCH 60/68 53/66 47 8++40
LFT 59/70 57/65 48 6++60
MCNATTLAZ027>033-041>045-051>055-TXZ180>182-201-215-216-211141- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 442 AM CST THU FEB 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE REGION TODAY...BECOMING LIKELY TONIGHT...AS A STORM SYSTEM ADVANCES TOWARD THE SOUTHERN PLAINS. HAZARDOUS WEATHER IS NOT ANTICIPATED WITH THESE THUNDERSTORMS. WINDS WILL INCREASE OVER THE COASTAL WATERS TONIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED. RUNOFF FROM RECENT RAINS WILL MAINTAIN MINOR FLOODING ALONG THE UPPER CALCASIEU RIVER AT GLENMORA. REFER TO THE LATEST RIVER FLOOD STATEMENTS (NEWFLSLCH) FOR FURTHER INFORMATION. .DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A STRONG MID LEVEL TROF MOVING INTO THE SOUTHERN PLAINS FRIDAY... WILL RESULT IN THE DEVELOPMENT OF A DEEP SURFACE LOW OVER SOUTH TEXAS. THESE TWO COMBINED WILL BRING INCREASINGLY MOIST AND UNSTABLE AIR INTO THE REGION...AND WITH FAVORABLE UPPER AIR SUPPORT WILL SET THE STAGE FOR WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE DAY. FLOODING RAINS WILL BE POSSIBLE AS WELL AS SEVERE THUNDERSTORMS. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT STRONG VERTICAL WIND SHEAR AND SUFFICIENT INSTABILITY WILL BRING THE POTENTIAL FOR A FEW SUPERCELLS AND TORNADO DEVELOPMENT. A SMALL CRAFT ADVISORY WILL LIKELY BE ONGOING FRIDAY OVER THE COASTAL WATERS...AND WILL CONTINUE INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL LIKELY BE REQUIRED FRIDAY.
The Lake Charles radar (KLCH), 95 km away, was scanning. The volume nearest the first event began at 07:32 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344181.